# SDR 2007FA0000394

- Difficulty date: April 6, 2007
- Submitted: May 8, 2007
- Operation: General aviation
- Aircraft: N9353D
- Make and model: Cessna 172RG
- Aircraft serial: 172RG1131
- Engine: Lyc O360F1A6
- Propeller: Mcauly B2D34C220
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 98820152
- Part serial: 401
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOUD POP JUST BEFORE INTERING THE PATTERN AT M89.  WHEN HE EXTENDED THE GEAR THE GREEN GEAR DOWN LIGHT WOULD NOT COME ON.  FLY BY REVEALED THE LEFT GEAR WAS IN TRANSIENT.  GEAR UP LANDING FOLLOWED.  INSPECTION OF LT MAIN GEAR ACTUATOR REVEALED THE ACTUATOR HOUSING WAS CRACKED ACROSS THE FORWARD ATTACH BOLT HOLE.  THE CRACKED HOUSING ALLOWED THE PISTON RACK TO JUMP GEARS ON THE PINION GEAR ATTACHED TO MAIN GEAR LEG.  THIS AREA IS INSPECTED EACH 100 HR FOR CRACKS AND DEFECTS VERY CAREFULLY WITH LIGHTS AND INSPECTION MIRROWS.  TIME SINCE LAST INSPECTION WAS 25 HRS.  AD 2001-06-06 WAS CW 8-13-2001 TACH 497, TOTAL TIME 4516 WITH NO DEFECTS FOUND.  (K)
